Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 10, 2014, 2:11 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2014, 2:11 PM MST (21:11 UTC)
- Expired
- Jul 10, 2014, 5:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 63 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623
WGUS55 KVEF 102111
FFWVEF
AZC015-110015-
/O.NEW.KVEF.FF.W.0028.140710T2111Z-140711T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
211 PM MST THU JUL 10 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 515 PM MST
* AT 205 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 9 MILES NORTHWEST OF DOLAN
SPRINGS...OR 33 MILES SOUTHEAST OF BOULDER CITY. THE STORM
PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. ADDITIONAL STORMS
WERE DEVELOPING NEAR GOLDEN VALLEY.
* LOCATIONS IMPACTED INCLUDE...
DOLAN SPRINGS
GOLDEN VALLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3574 11457 3583 11434 3551 11419 3561 11390
3542 11387 3522 11409 3513 11429
$$
OUTLER2 follow-up statements
880
WGUS75 KVEF 102203
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
303 PM MST THU JUL 10 2014
AZC015-110015-
/O.CON.KVEF.FF.W.0028.000000T0000Z-140711T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
303 PM MST THU JUL 10 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR WEST
CENTRAL MOHAVE COUNTY...
AT 258 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED NEAR DOLAN SPRINGS...AND ALONG STOCKTON HILL ROAD NORTH OF
KINGMAN STRETCHING WEST TO GOLDEN VALLEY.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3574 11457 3583 11434 3551 11419 3561 11390
3542 11387 3522 11409 3513 11429
$$
OUTLER428
WGUS75 KVEF 110006
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
506 PM MST THU JUL 10 2014
AZC015-110015-
/O.EXP.KVEF.FF.W.0028.000000T0000Z-140711T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
506 PM MST THU JUL 10 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MST FOR WEST CENTRAL
MOHAVE COUNTY...
HEAVY RAINFALL HAS ENDED ACROSS THE AREA. LOCAL WASHES AND DRAINAGES
MAY CONTINUE TO RUN HIGH THROUGH THE EVENING HOURS.
LAT...LON 3574 11457 3583 11434 3551 11419 3561 11390
3542 11387 3522 11409 3513 11429
$$
OUTLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 1:15 PM MST, 56 minutes earlier.
Area forecast discussion, Jul 10, 1:15 PM MST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 115 PM PDT THU JUL 10 2014 .SYNOPSIS...ABUNDANT MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO GENERATE ISOLATED TO SCATTERED THUNDERSTORMS TODAY ACROSS MUCH OF THE AREA. DRIER AIR WILL PUSH IN BEHIND THE DISTURBANCE...LIMITING ANY THUNDERSTORM CHANCES TO PORTIONS OF MOHAVE COUNTY ARIZONA FOR THE FRIDAY THROUGH SUNDAY TIME FRAME. TEMPERATURES WILL WARM TO ABOVE NORMAL LEVELS OVER THE WEEKEND DUE TO THE DRIER AIR. MONSOON MOISTURE RETURNS NEXT WEEK. && .SHORT TERM...SATELLITE LOOPS SHOWS A CIRCULATION APPROACHING SOUTHERN NEVADA. THIS UPPER-LEVEL FORCING COMBINED WITH AN ANOMALOUS AMOUNT OF MOISTURE ACROSS THE AREA CONTINUES TO CREATE VERY HEAVY RAINFALL. THIS CIRCULATION IS FORECAST TO BECOME MORE OF AN OPEN WAVE THIS AFTERNOON AND EARLY EVENING AND LIFT NORTH-NORTHEAST. EXPECT CONVECTION WEST...NORTH...AND EAST OF THIS CIRCULATION. HOWEVER...CLARK...LINCOLN...AND MOHAVE COUNTIES WILL BE IN THE PREFERRED QUADRANT FOR TORRENTIAL RAINFALL PRODUCING STORMS AND REDEVELOPMENT OVER THE SAME AREAS. THIS WAS THE MAIN REASON FOR THE FLASH FLOOD WATCH ISSUANCE...WHICH IS IN EFFECT UNTIL 9 PM THIS EVENING. PLEASE STAY ALERT TO THE RAPIDLY CHANGING CONDITIONS AND BE AWARE OF ANY FLASH FLOOD OR SEVERE THUNDERSTORM WARNINGS ISSUED THROUGH THIS EVENING. AS THIS WAVE SLIDES NORTH...DRY AIR ON MORE SOUTHWEST FLOW WILL FILTER INTO THE REGION. WE CAN ALREADY SEE THAT WITH DRYING ACROSS OUR SOUTHERN AND SOUTHWESTERN FORECAST AREA. THIS SOUTHWEST FLOW WILL OVERTAKE MUCH OF THE FORECAST AREA LATE TONIGHT AND THROUGH MOST...IF NOT ALL...OF THE WEEKEND. STILL LOOKS LIKE AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE MAINLY OVER THE HIGHER ELEVATIONS OF NORTHERN MOHAVE COUNTY EACH AFTERNOON FRIDAY THROUGH SUNDAY AS THE HIRES MODELS CONTINUE TO HANG ON TO SOME MOISTURE AND SLIGHT INSTABILITY. WHILE TEMPERATURES TODAY HAVE BEEN HELD DOWN BY RAINFALL AND CLOUD COVER...EXPECT TEMPERATURES TO INCREASE FRIDAY THROUGH THE WEEKEND WITH THAT DRY AIR WORKING INTO THE REGION. && .LONG TERM...SUNDAY THROUGH WEDNESDAY...BY SUNDAY MORNING HIGH PRESSURE WILL BE SHIFTING BACK WEST TOWARDS THE NEVADA-UTAH STATE LINE. THIS WILL CUT OFF THE DRY SOUTHWESTERLY FLOW AND OPEN THE DOOR FOR MOISTURE TO FILTER IN FROM THE SOUTHEAST. IT DOESN'T LOOK LIKE A SIGNIFICANT MOISTURE WILL BE IN PLACE TO PROVIDE MUCH OF A THREAT OF THUNDERSTORMS SUNDAY. HOWEVER...I HAVE LEFT IN A SLIGHT CHANCE OVER MOST OF MOHAVE COUNTY AND GHOST POPS OVER SOUTHERN SAN BERNARDINO COUNTY. LAST NIGHT MODELS WERE IN DECENT AGREEMENT THAT A DECENT SURGE OF MONSOON MOISTURE AND WAVE WOULD PUSH UP FROM THE SOUTH-SOUTHEAST FOR MONDAY. WITH THE LATEST 00Z RUNS BOTH THE ECMWF AND GFS HAVE SLOWED THIS DOWN BY AROUND 6-12 HOURS AND HAVE PUSHED THE WAVE A BIT FURTHER WEST OVER THE SOCAL COAST. AM NOT READY TO COMPLETELY BUY INTO ANY GIVEN SOLUTION SINCE THE PREVIOUS [12Z] ECMWF RUN WAS VERY AGGRESSIVE WITH THE MOISTURE...WAVE..AND PRECIP FOR MONDAY. FOR NOW HAVE INCREASED THUNDERSTORM CHANCES OVER THE SOUTHEASTERN THIRD OF THE FORECAST AREA SINCE THERE IS DECENT AGREEMENT THERE. WITH THE OVERALL SHOWER TIMING TUESDAY MAY HAVE MORE WIDESPREAD/SIGNIFICANT THUNDERSTORM COVERAGE. AS A RESULT I HAVE INCLUDED AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EVERYWHERE TUESDAY. FOR WEDNESDAY AND BEYOND...THE LATEST GUIDANCE INDICATES THAT HIGH PRESSURE WILL CONTINUE TO SHIFT EAST INTO NORCAL WHICH WOULD RESULT IN SOMEWHAT DRIER NORTHERLY FLOW ACROSS THE AREA. HOWEVER MODELS AREN'T TOO AMBITIOUS ABOUT SCOURING OUT THE MOISTURE AND SO I'VE LEFT IN FAIRLY WIDESPREAD POPS FOR THE MOMENT. AS FOR TEMPERATURES...SUNDAY WILL BE THE WARMEST...WITH TEMPERATURES RUNNING A FEW DEGREES ABOVE NORMAL. THE NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE REMAINDER OF THE PERIOD AS MOISTURE AND THUNDERSTORMS RETURN TO THE REGION. PLEASANT RELIEF FOR THE PERIOD OF TIME WHERE WE [ON AVERAGE] EXPERIENCE THE WARMEST TEMPERATURES OF THE YEAR. && .AVIATION...FOR MCCARRAN...WINDS WILL BE LIGHT AND VARIABLE THIS MORNING BEFORE TRANSITIONING MORE SOUTHERLY AROUND 8 KTS DURING THE AFTERNOON. THE EXCEPTION WILL BE FOR GUSTY AND ERRATIC WINDS DUE TO THUNDERSTORMS AND OUTFLOW. EXPECT SHOWERS AND STORMS WITHIN THE VICINITY OF THE AIRFIELD THIS AFTERNOON AND EARLY EVENING AS AN UPPER LEVEL DISTURBANCES PASSES THROUGH. ANTICIPATE BROKEN CEILINGS ABV 10 KFT MUCH OF THE AFTERNOON. STRONG THUNDERSTORMS WILL CONTINUE ACROSS THE MORMON MESA AND PEACH SPRINGS CORRIDORS THE REST OF THE DAY. CLEARING WILL TAKE PLACE LATER TONIGHT WITH DRIER AND MORE STABLE AIR IN PLACE FOR THE FRIDAY THROUGH SUNDAY TIME FRAME. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THE GREATEST THUNDERSTORM COVERAGE WILL BE OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA. TODAY STORMS WILL LEAD TO GUSTY AND ERRATIC WINDS, WHILE AWAY FROM STORMS WIND SPEEDS GENERALLY SOUTHERLY BETWEEN 5 AND 15 KTS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS TODAY ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION: PADDOCK LONG TERM: WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 10, 3:47 AM MST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 347 AM PDT THU JUL 10 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-110700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 347 AM PDT THU JUL 10 2014 /347 AM MST THU JUL 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO GENERATE ISOLATED TO SCATTERED THUNDERSTORMS TODAY INTO THIS EVENING ACROSS MUCH OF THE AREA. THE BEST CHANCES OF STORMS LOOKS TO BE OVER MOHAVE AND EASTERN LINCOLN COUNTIES. SOME STORMS WILL PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER AIR WILL PUSH IN FROM THE SOUTHWEST FRIDAY LIMITING ANY THUNDERSTORM CHANCES TO NORTHERN MOHAVE COUNTY FOR FRIDAY AND SATURDAY. MONSOON MOISTURE IS EXPECTED TO START TO INCREASE AGAIN FROM THE SOUTHEAST SUNDAY AND MOST OF THE AREA WILL SEE A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 10, 2:04 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
204 PM PDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM FLASH FLOOD 4 SW TEMPLE BAR 36.00N 114.36W
07/10/2014 MOHAVE AZ PARK/FOREST SRVC
LAKE MEAD DISPATCH REPORTED SEVERE FLOODING ON TEMPLE BAR
ACCESS ROAD BETWEEN MILE MARKER 22 AND 23.
1200 PM FLASH FLOOD MEADVIEW 36.00N 114.07W
07/10/2014 MOHAVE AZ PUBLIC
PUBLIC REPORTS OF SEVERAL ROADS FLOODED AND IMPASSABLE IN
MEADVIEW.
1200 PM TSTM WND DMG 3 SSW MEADVIEW 35.97N 114.09W
07/10/2014 MOHAVE AZ PUBLIC
PUBLIC REPORTS OF A FRUIT STAND BLOWN OVER AND DESTROYED.
AND A WINDOW AT KENS PIZZA WAS BLOWN OUT BY THE WIND.
&&
ASGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:27 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 10, 10:14 AM MST | Flash Flood Watch | VEF | Mohave | 8 hr |
| Jul 10, 10:23 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 10, 10:34 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 26 min |
| Jul 10, 10:45 AM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Jul 10, 10:55 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 50 min |
| Jul 10, 11:14 AM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jul 10, 12:29 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 10, 12:58 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.